Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Tucson, AZ

June 26, 2015Santa Cruz County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 26, 2015, 3:15 PM MST for Santa Cruz County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 3:15 PM MST (22:15 UTC)
Expired
Jun 26, 2015, 3:45 PM MST
In force
30 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 59 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WUUS55 KTWC 262215
SVRTWC
AZC023-262245-
/O.NEW.KTWC.SV.W.0007.150626T2215Z-150626T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
315 PM MST FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA...

* UNTIL 345 PM MST

* AT 314 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
  STORM WAS LOCATED JUST WEST OF KINO SPRINGS AND MOVING WEST AT 5 
  TO 10 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  NOGALES...RIO RICO NORTHEAST...TUMACACORI-CARMEN...RIO RICO
  SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUBAC...
  PATAGONIA...PATAGONIA LAKE...KINO SPRINGS...TUMACACORI...RIO
  RICO...PENA BLANCA LAKE AND AMADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3135 11113 3170 11113 3170 11076 3133 11070
      3133 11108
TIME...MOT...LOC 2214Z 083DEG 4KT 3143 11077 

$$
CERNIGLIA
2 follow-up statements
651 
WWUS55 KTWC 262237
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
337 PM MST FRI JUN 26 2015

AZC023-262245-
/O.CON.KTWC.SV.W.0007.000000T0000Z-150626T2245Z/
SANTA CRUZ AZ-
337 PM MST FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR CENTRAL SANTA CRUZ COUNTY...

AT 335 PM MST...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED OVER PENA BLANCA LAKE NORTHEAST TO 
NEAR TUBAC AND WERE MOVING WEST NEAR 10 MPH. A SHORT PERIOD OF HEAVY 
RAIN IS ALSO LIKELY IN THE CORE OF THE STORMS.  

LOCATIONS IMPACTED INCLUDE...
NOGALES...RIO RICO NORTHEAST...TUMACACORI-CARMEN...RIO RICO
SOUTHEAST...RIO RICO NORTHWEST...RIO RICO SOUTHWEST...TUBAC...
PATAGONIA...PATAGONIA LAKE...KINO SPRINGS...TUMACACORI...RIO RICO...
PENA BLANCA LAKE AND AMADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3135 11113 3170 11113 3170 11076 3133 11070
      3133 11108
TIME...MOT...LOC 2235Z 087DEG 15KT 3143 11106 

$$
CERNIGLIA
183 
WWUS55 KTWC 262248
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
348 PM MST FRI JUN 26 2015

AZC023-262256-
/O.EXP.KTWC.SV.W.0007.000000T0000Z-150626T2245Z/
SANTA CRUZ AZ-
348 PM MST FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA CRUZ COUNTY HAS
EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED 
TO EXPIRE.  STRONG GUSTS OF 40 MPH OR MORE ARE STILL POSSIBLE. 

LAT...LON 3135 11113 3170 11113 3170 11076 3133 11070
      3133 11108
TIME...MOT...LOC 2236Z 083DEG 4KT 3143 11106 

$$

CERNIGLIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:40 PM MST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
140 PM MST FRI JUN 26 2015

.SYNOPSIS...THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK AS
MOISTURE INCREASES ACROSS THE AREA. HEAVIER RAINFALL SHOULD OCCUR
ACROSS VALLEY LOCATIONS...AND DAYTIME TEMPERATURES WILL TREND CLOSER
TO NORMAL BY EARLY NEXT WEEK.

&&

.DISCUSSION...CONVECTION HAS BEEN A LITTLE BIT SLOWER TO DEVELOP
TODAY COMPARED TO THE PAST COUPLE OF DAYS BUT WE ARE SEEING SHOWERS
AND THUNDERSTORMS DEVELOP INITIALLY ACROSS THE HIGHER TERRAIN OF
SOUTHEAST ARIZONA AND THE WHITE MOUNTAINS OF GRAHAM AND NORTHERN
GREENLEE COUNTY INTO THE GILA MOUNTAINS OF NEW MEXICO. EXPECT
COVERAGE OF SHOWERS AND THUNDERSTORMS TO RAMP UP THIS AFTERNOON AS
THE STORMS PUSH TO THE WEST TO SOUTHWEST AT ABOUT 10 TO 15 MPH.
CONVECTIVE PARAMETERS REMAIN FAVORABLE WITH ABOUT 1000-1500 J/KG OF
MLCAPE AND ABOUT 1.3 INCHES OF PWAT. RESIDUAL VALLEY CIN WILL LIKELY
BE OVERCOME DUE TO OUTFLOW BOUNDARY INTERACTION LATER THIS
AFTERNOON..ESPECIALLY FROM TUCSON EASTWARD. AS MENTIONED IN THE
MORNING DISCUSSION...HAVE INCREASED THE POPS A BIT IN THE TUCSON
AREA FOR LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE STORMS
WILL TRY TO PUSH IN FROM THE EAST. REMAIN CONCERNED ABOUT THE
BLOWING DUST THREAT TO THE NORTH AND WEST OF TUCSON DUE TO OUTFLOW
PUSHING NORTH AND WEST THIS EVENING.

THE UPPER AIR PATTERN FOR THE NEXT WEEK OR SO LOOKS FAIRLY SIMILAR
WITH THE UPPER HIGH PARKED OVER THE GREAT BASIN AND SUSTAINED
EASTERLY FLOW ACROSS SOUTHEAST ARIZONA. THIS IS A FAVORABLE MONSOON
PATTERN FOR US...ESPECIALLY FOR LATE JUNE. FOR SATURDAY...SHOWERS
AND STORMS WILL LIKELY TRY TO PUSH FARTHER WEST INTO THE CENTRAL
DESERTS AND LOOKS TO BE A POTENTIAL GREATER DUST THREAT THAN TODAY.
WE HAVE GONE AHEAD AND ADDED AREAS OF BLOWING DUST NORTH AND WEST OF
TUCSON INTO THE FORECAST SATURDAY EVENING.

WE ARE NOT SEEING ANY WELL DEFINED DISTURBANCES IN THE EXTENDED
FORECAST TO REALLY HANG OUR HAT ONTO. THUS...EXPECT WEAK SMALLER
SCALE DISTURBANCES THAT THE MODELS WILL HAVE A HARD TIME PICKING UP
ON TO LARGELY DRIVE OUR CONVECTIVE ACTIVITY AND DETERMINE WHICH DAYS
ARE MORE ACTIVE.

&&

.AVIATION...VALID THRU 28/00Z.
EXPECT ISOLD-SCTD TSRA/-SHRA MAINLY E AND S OF KTUS THRU 27/06Z WITH
SCT-BKN080 BKN-SCT120.  BRIEF WIND GUSTS OF 40-50 KTS SHOULD
ACCOMPANY THE STRONGER TSRA THIS AFTERNOON.  OTHERWISE...SURFACE
WIND BE LESS THAN 10 KTS.  TSRA/SHRA DIMINISHING AFT 27/06Z AND
BECOMING SCT080 SCT-BKN120.  CONVECTION REDEVELOPING AFTER 27/18Z.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...ADEQUATE MOISTURE WILL RESULT IN DAILY THUNDERSTORM
ACTIVITY INTO NEXT WEEK.  INITIAL THUNDERSTORM HAZARDS WILL BE
STRONG GUSTY OUTFLOWS AND DRY LIGHTNING UNTIL MOISTURE BECOMES MORE
ENTRENCHED THIS WEEKEND.  WIND GUSTS OF 35-45 MPH WILL BE FAIRLY
COMMON WITH THE POTENTIAL FOR THE STRONGEST AFTERNOON AND EARLY
EVENING STORMS TO PRODUCE WINDS IN EXCESS OF 50 MPH.  OTHERWISE
SURFACE WINDS WILL BE GENERALLY BE LIGHT.  CERNIGLIA

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GL

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Jun 26, 1:47 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
147 PM MST FRI JUN 26 2015

AZZ503-513-262115-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
147 PM MST FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND
SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 215 PM MST...

AT 146 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS NEAR LOCHIEL...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS WITH A
BRIEF PERIOD OF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
KINO SPRINGS...LOCHIEL AND PARKER CANYON LAKE.

LAT...LON 3149 11072 3146 11052 3143 11045 3142 11044
      3133 11043 3133 11095
TIME...MOT...LOC 2046Z 055DEG 14KT 3133 11068

CERNIGLIA
Special weather statement, Jun 26, 2:28 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
228 PM MST FRI JUN 26 2015

AZZ503-513-262215-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
228 PM MST FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA CRUZ COUNTY
UNTIL 315 PM MST...

AT 226 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINO SPRINGS...MOVING SOUTHWEST AT 5 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. A SHORT PERIOD OF VERY HEAVY RAIN MAY BE POSSIBLE AS WELL.

LOCATIONS IMPACTED INCLUDE...
NOGALES...KINO SPRINGS AND LOCHIEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3134 11109 3155 11069 3137 11054 3133 11060
      3133 11108
TIME...MOT...LOC 2126Z 055DEG 5KT 3141 11071

CERNIGLIA
Special weather statement, Jun 26, 3:12 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
312 PM MST FRI JUN 26 2015

AZZ508-512-262300-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
312 PM MST FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL
400 PM MST...

AT 311 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF DOUGLAS...MOVING WEST-SOUTHWEST AT 10 TO 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT.

LAT...LON 3146 10967 3154 10924 3133 10922 3134 10967
TIME...MOT...LOC 2211Z 071DEG 13KT 3142 10938

CERNIGLIA

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:11 PM MSTSpecial Weather StatementTWC34 min
Jun 25, 6:16 PM MSTSpecial Weather StatementTWC44 min
Jun 26, 1:47 PM MSTSpecial Weather StatementTWCSanta Cruz28 min
Jun 26, 2:28 PM MSTSpecial Weather StatementTWCSanta Cruz47 min
Jun 26, 2:37 PM MSTSevere Thunderstorm WarningTWCSanta Cruz38 min
Jun 26, 3:12 PM MSTSpecial Weather StatementTWCCochise48 min
Jun 26, 3:55 PM MSTSpecial Weather StatementTWCSanta Cruz50 min
Jun 26, 4:11 PM MSTSpecial Weather StatementTWC49 min
Jun 26, 4:47 PM MSTSpecial Weather StatementTWC43 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.